Alert archive / Minnesota / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 15, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at May 8, 2006, 5:42 PM CDT for Mower County, Minnesota. It was in force for 63 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 8, 2006, 5:42 PM CDT (22:42 UTC)
- Expired
- May 8, 2006, 6:45 PM CDT
- In force
- 63 min
- Issued by
- NWS La Crosse, WI
- Area
- Counties, with a storm outline in the text
County Mower County, MN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 8, 6:30 PM CDT | HAIL 0.75 | Rose Creek, MN | |
| May 8, 6:51 PM CDT | HAIL 1 | 1 N Adams, MN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 10.7 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 544 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KARX 082243
SVRARX
MNC099-082345-
/O.NEW.KARX.SV.W.0015.060508T2242Z-060508T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
542 PM CDT MON MAY 8 2006
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MOWER COUNTY IN SOUTHEAST MINNESOTA...
* UNTIL 645 PM CDT
* AT 539 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS
LOCATED NEAR LYLE...OR ABOUT 12 MILES SOUTHEAST OF AUSTIN...AND
MOVING NORTHEAST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
ROSE CREEK AROUND 555 PM...
I 90 EXIT 183 AROUND 600 PM...
ADAMS AROUND 605 PM...
I 90 EXIT 187 AND BROWNSDALE AROUND 610 PM...
I 90 EXIT 189 AROUND 615 PM...
FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS AND STAY AWAY FROM WINDOWS.
LAT...LON 4350 9303 4348 9281 4368 9245 4383 9246
4384 9282
$$
BOYNE6 follow-up statements
000
WWUS53 KARX 082254
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
554 PM CDT MON MAY 8 2006
MNC099-082345-
/O.CON.KARX.SV.W.0015.000000T0000Z-060508T2345Z/
MOWER MN-
554 PM CDT MON MAY 8 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR MOWER COUNTY...
AT 548 PM...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING PENNY SIZE HAIL NEAR COUNTY ROADS 56 AND 5...OR 12 MILES
SOUTHEAST OF AUSTIN...MOVING NORTHEAST AT 15 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
ADAMS AND I 90 EXIT 187 AROUND 605 PM...
I 90 EXIT 189 AND RENOVA AROUND 615 PM...
ELKTON AND I 90 EXIT 193 AROUND 620 PM...
DEXTER AROUND 625 PM...
COUNTY ROADS 1 AND 7 AROUND 630 PM...
LAT...LON 4350 9303 4348 9281 4368 9245 4383 9246
4384 9282
$$
BOYNE000
WWUS53 KARX 082302
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
601 PM CDT MON MAY 8 2006
MNC099-082345-
/O.CON.KARX.SV.W.0015.000000T0000Z-060508T2345Z/
MOWER MN-
601 PM CDT MON MAY 8 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR MOWER COUNTY...
AT 556 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.
THIS STORM WAS LOCATED NEAR JOHNSBURG...OR 13 MILES SOUTHEAST OF
AUSTIN...MOVING NORTHEAST AT 15 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
BROWNSDALE AROUND 615 PM...
ADAMS AROUND 620 PM...
RENOVA AROUND 630 PM...
ELKTON AND SARGEANT AROUND 635 PM...
DEXTER AROUND 640 PM...
LAT...LON 4350 9303 4348 9281 4368 9245 4383 9246
4384 9282
$$
BOYNE000
WWUS53 KARX 082306
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
606 PM CDT MON MAY 8 2006
MNC099-082345-
/O.CON.KARX.SV.W.0015.000000T0000Z-060508T2345Z/
MOWER MN-
606 PM CDT MON MAY 8 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR EASTERN MOWER COUNTY...
AT 601 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.
THIS STORM WAS LOCATED 14 MILES SOUTHEAST OF AUSTIN...MOVING
NORTHEAST AT 15 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
ADAMS AROUND 615 PM...
TAOPI AROUND 625 PM...
ELKTON AROUND 630 PM...
I 90 EXIT 193 AND DEXTER AROUND 635 PM...
COUNTY ROADS 4 AND 8 AROUND 640 PM...
LAT...LON 4351 9287 4351 9273 4359 9246 4383 9245
4383 9263
$$
BOYNE000
WWUS53 KARX 082314
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
614 PM CDT MON MAY 8 2006
MNC099-082345-
/O.CON.KARX.SV.W.0015.000000T0000Z-060508T2345Z/
MOWER MN-
614 PM CDT MON MAY 8 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR MOWER COUNTY...
AT 609 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.
THIS STORM WAS LOCATED 1 MILE SOUTH OF ADAMS...OR 15 MILES SOUTHEAST
OF AUSTIN...MOVING NORTHEAST AT 15 MPH.
LAT...LON 4351 9287 4351 9273 4359 9246 4383 9245
4383 9263
$$
BOYNE000
WWUS53 KARX 082322
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
622 PM CDT MON MAY 8 2006
MNC099-082345-
/O.CON.KARX.SV.W.0015.000000T0000Z-060508T2345Z/
MOWER MN-
622 PM CDT MON MAY 8 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR MOWER COUNTY...
AT 618 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.
THIS STORM WAS LOCATED NEAR TAOPI...OR 17 MILES SOUTHEAST OF
AUSTIN...MOVING NORTHEAST AT 15 MPH.
LAT...LON 4359 9273 4355 9266 4359 9246 4383 9245
4383 9263
$$
BOYNE000
WWUS53 KARX 082336
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
636 PM CDT MON MAY 8 2006
MNC099-082345-
/O.CON.KARX.SV.W.0015.000000T0000Z-060508T2345Z/
MOWER MN-
636 PM CDT MON MAY 8 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR CENTRAL MOWER COUNTY...
AT 630 PM...MOWER COUNTY LAW ENFORCEMENT REPORTED PENNY SIZER HAIL
THE INTERSECTION OF HIGHWAY 56 AND COUNTY ROAD 4 IN THE VICINITY OF
ADAMS MINNESOTA.
AT 633 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.
THIS STORM WAS LOCATED NEAR ADAMS...OR 14 MILES SOUTHEAST OF
AUSTIN...MOVING NORTHEAST AT 10 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
ADAMS AROUND 640 PM...
TAOPI AND ELKTON AROUND 645 PM...
LAT...LON 4355 9282 4351 9274 4356 9256 4368 9255
4371 9268
$$
BOYNEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 2:35 PM CDT, 3 hours 7 minutes earlier.
Area forecast discussion, May 8, 2:35 PM CDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 235 PM CDT MON MAY 8 2006 .SHORT TERM...TONIGHT THROUGH THURSDAY FORECAST PROBLEM IS ON PROLONGED PERIOD OF PRECIPITATION PROBABILITIES WITH SLOW MOVING UPPER LONG WAVE TROUGH AND EVENTUAL CUTOFF CIRCULATION STUCK OVER THE UPPER MIDWEST. 18Z SURFACE ANALYSIS SHOWS THE COLD FRONT REACHING FROM NEAR WINNIPEG DOWN ACROSS THE EASTERN DAKOTAS INTO CENTRAL NEB AND WESTERN KS. VISIBLE SATELLITE IMAGERY SHOWING A GOOD DEAL OF CLOUD OUT AHEAD OF THE FRONT IN BROAD AREA OF WARM AND MOIST ADVECTION. SOME SHOWERS ALSO IN THIS...MAINLY OVER WI AND SOUTHEAST MN. 12Z 08MAY06 MODEL SOLUTIONS ARE IN GOOD AGREEMENT THROUGH MUCH OF THE SHORT RANGE PERIOD...BUT SHOW SOME DIFFERENCES WITH TIMING AS WE MOVE BEYOND WEDNESDAY. NAM FASTER IN BRINGING IN COOL AIR SURGE. MEDIUM RANGE MODELS SUPPORT GFS IN THIS REGARD. SCATTERED LIGHT SHOWERS WILL CONTINUE TO BE A POSSIBILITY THIS EVENING AS WARM ADVECTION AND THETA-E ADVECTION CONTINUE ACROSS THE FORECAST AREA. SIGNIFICANT LIFT HARD TO FIND HOWEVER...LIMITING CONVECTIVE POTENTIAL. EXPECT SHOWERS AND THUNDERSTORMS TO FOCUS NEARER TO THE FRONT WEST OF THE AREA THIS EVENING...SPREADING EAST INTO THE FORECAST AREA LATER ON. TIMING OF THIS WILL KEEP SEVERE CHANCES AT A MINIMUM. WITH INABILITY TO PIN DOWN THE CHANCES THIS EVENING...OPTED TO GO LIKELY WITH ALL OF TONIGHT FOR SIMPLICITY. BOUNDARY LOOKS TO MOVE THROUGH THE AREA TUESDAY MORNING...WITH THE BULK OF THE RAIN ALONG AND EAST OF IT. WILL LIKELY SEE SOME PERIODS WITHOUT RAIN...ESPECIALLY TUESDAY NIGHT AND WEDNESDAY...BUT HARD TO PIN DOWN JUST WHEN WITH THE UPPER LOW TAKING UP RESIDENCE OVER THE AREA AND ABUNDANT SMALLER SHORT WAVES ROTATING ABOUT IT. MORE SIGNIFICANT WAVE MOVES THROUGH THE CENTRAL PLAINS AND WRAPS UP INTO THE GREAT LAKES BY THURSDAY...AND WHEN THIS WAVE DUMB-BELLS AROUND THE CUTOFF...WE SHOULD SEE SOME BACK DOOR EFFECTS WITH PRECIPITATION WRAPPING BACK WEST INTO THE AREA FROM THE EAST. .LONG TERM...THURSDAY NIGHT THROUGH THROUGH MONDAY ATTENTION THROUGH THIS PERIOD REMAINS ON THE PERSISTENT UPPER TROUGH/CUTOFF THAT WILL REINFORCE AND SPIN AROUND THE REGION INTO THE WEEKEND. SIGNIFICANT SHORT WAVE ENERGY MOVES ACROSS SOUTHERN CANADA AND DROPS INTO THE TROUGH...REINFORCING IT AND ALLOWING IT TO RETROGRADE AGAIN. TREND THE PAST FEW RUNS HAS BEEN TO LINGER ITS EFFECTS LONGER FOR THE AREA. BUT STILL SOME UNCERTAINTY ON JUST HOW LONG IT WILL HANG AROUND. OPTED NOT TO ADD ADDITIONAL RAIN CHANCES BEYOND SATURDAY...ALTHOUGH I WAS TEMPTED. IN FACT...IF THIS TREND CONTINUES...RAIN CHANCES MAY HAVE TO BE ADDED FROM SATURDAY RIGHT ON THROUGH MONDAY. ONE OTHER ITEM OF NOTE REGARDS PRECIPITATION TYPE CONCERNS THURSDAY NIGHT AND FRIDAY NIGHT. TEMPERATURES WILL DIP INTO THE 30S UNDER THE COLD CORE OF THE SYSTEM...AND ANY PRECIPITATION THAT FALLS WILL START OUT AS SNOW ALOFT. MODEL SOUNDINGS TODAY SHOW A LITTLE WARMER AIR IN THE BOUNDARY LAYER THAN YESTERDAY...WHICH WOULD MELT ALL THE SNOW INTO RAIN BEFORE IT REACHED THE GROUND. AGAIN...DID NOT INTRODUCE THE /S/ WORD TO THE FORECAST AT THIS TIME...BUT IT CONTINUES TO BEAR WATCHING. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && MW
Hazardous weather outlook, May 8, 4:15 AM CDT, 13 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 415 AM CDT MON MAY 8 2006 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-091000- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE- MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON- WABASHA-WINNESHIEK-WINONA- 400 AM CDT MON MAY 8 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA... NORTHEAST IOWA AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL TRACK FROM THE NORTHERN PLAINS TO ACROSS THE UPPER MISSISSIPPI RIVER VALLEY LATE TONIGHT...WITH SHOWERS AND THUNDERSTORMS DEVELOPING ALONG AND AHEAD OF IT. INSTABILITY WILL BE ON THE INCREASE JUST AHEAD OF THE FRONT...AND COULD FAVOR SEVERE THUNDERSTORM DEVELOPMENT FROM WESTERN MINNESOTA SOUTHWARD. HOWEVER... AS THESE THUNDERSTORMS MOVE EASTWARD INTO SOUTHEAST MINNESOTA AND NORTHEAST IOWA TONIGHT...THEY WILL MOVE INTO A MORE STABLE ENVIRONMENT...AND THE THREAT FOR SEVERE WEATHER WILL DECREASE. INITIALLY...MOISTURE RETURN WELL AHEAD OF THE FRONT WILL FIRE SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ACROSS THE AREA THIS AFTERNOON...BUT SEVERE WEATHER IS NOT ANTICIPATED WITH ANY OF THIS ACTIVITY. TONIGHT...THE EXPECTED LINE OF SHOWERS AND THUNDERSTORMS ALONG THE FRONT WILL APPROACH THE REGION. AGAIN THOUGH...THE INSTABILITY WILL BE MUCH WEAKER...LIMITING THE THREAT FOR SEVERE WEATHER. CURRENTLY...IF ANY SEVERE WEATHER WOULD DEVELOP...THE BEST CHANCES LOCALLY WOULD BE WEST OF THE MISSISSIPPI RIVER...AND AFTER 9 PM TONIGHT. THE MAIN THREAT WOULD BE LARGE HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE COLD FRONT WILL CONTINUE ITS SLOW TREK EASTWARD ON TUESDAY... MOVING INTO THE EASTERN GREAT LAKES ON WEDNESDAY. MEANWHILE...THE AREA OF LOW PRESSURE RESPONSIBLE FOR THE FRONT WILL LINGER ACROSS THE GREAT LAKES THROUGH THURSDAY...CONTINUING THE CHANCES FOR SHOWERS AND ISOLATED THUNDERSTORMS ACROSS THE AREA. SEVERE WEATHER IS CURRENTLY NOT ANTICIPATED WITH ANY OF THIS ACTIVITY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION COULD BE NEEDED TONIGHT...MAINLY WEST OF THE MISSISSIPPI RIVER. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. RIECK
The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 4:17 PM CDT | Severe Thunderstorm Warning | ARX | Mower | 27 min |
| May 8, 5:18 PM CDT | Severe Thunderstorm Warning | ARX | Mower | 27 min |
| May 8, 6:49 PM CDT | Severe Thunderstorm Warning | ARX | Mower | 42 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.